Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
9704730 tn?1405744884

neurontin

Hello I have a question about neurontin.  I recently stopped taking tramadol after 13 years.  I had a very difficult time doing so. I stopped Dec 6.  My doctor put me on neurontin but I think I am now having withdrawal symptoms from neurontin.  I have been taking about 900 mg a day since September.  It gives me a lot of side effects such as drowsiness and the inability to think quickly.  I wanted to know if it is possible that I am still in withdrawal from the tramadol or if it's the neurontin.  If it's the neurontin how can that be managed without a taper as I return to work next week and cannot function properly while taking the neurontin.
Thank you
9 Responses
Avatar universal
It could very well be the tramadol still causing the withdrawals.  I was addicted to them for a while and it took at least 30 days for the physical withdrawals to ease up, as far as the neurontin goes my dr tried it on me but I got really sick after a couple doses and had to stop taking it, sorry I couldn't be more help. Hang in there!!
1 Comments
I do not think that neurontin withdrawals cause any drowsiness!
10996785 tn?1432816577
Hey. Just one man's opinion. When I went into detox my anxiety went thru the roof. Since the detox center (4 months ago) was in a hospital they could prescribe meds. 2400 mgs of Neurontin daily. My vision, balance, and my brain all went haywire on me. So yes Neurontin can make you feel weird. You weren't taking it very long but I would still ask your doctor about both medicines you've taken lately. About the tramadol, which I know nothing about, I would imagine you could very well still feeling wd symptoms. I've tried to quit taking Neurontin but I keep getting dragged into taking it for a little longer.I guess it's the doctors choice when it comes to detoxing and immediate aftercare. ?? I still take 1200 mgs and there are days when I feel the strange side effects of Neurontin. Please include your prescribing dr in any discontinuance of your meds. Good Luck to you and go for it. ike
1 Comments
Amen, terrible withdrawals with neurontin when not tapered off!
Avatar universal
Hi honey, and congrats on your clean time from the Tramadol!

Neurontin, (Gabapentin) can make you feel light headed for the first few days, but those effects usually go away.    I take up to 1500 mgs a day and have for many years for nerve pain.  It is not an opiate, but it does have anti-seizure properties, so please do NOT stop taking it cold turkey.    You need to come off of it after consulting your doctor.  

Good luck...
-R.
9704730 tn?1405744884
I am so weak and shaky I don't know if that is the neurontin.  If it is I want to stop taking it as soon as possible.  I can't even seem to get myself together for even an hour.  I have to go back to a very high stress job next week and I know I can't function like this.
Avatar universal
Hi, how are you feeling today?

Weak and shaky don't sound like normal Neurontin side effects, but I am not a doctor, and can't give you a medical opinion.    I know Tramadol w/d's can last a while...but the best bet is, of course, to ask your doctor---hopefully the one that prescribed the Neurontin (and hopefully he/she knows you are recovering from the Tram.)

When was the last time you had a complete physical?
1 Comments
Feeling weak and shaky is a very common side effect when taking gabapentin. Google gabapentin SIDE EFFECTS
10996785 tn?1432816577
Hey Robin, good to see you're doing well. I'll tell ya, that Neurontin can really bite you when you least expect it. That's one pill you really need to check the side effects. I've had troubles from day one since starting on it. Please don't ask me why I still take it. I'm glad it helps you though. Actually I guess you're taking it for the very reason that it's made. For whatever reason both my Psychiatrist and my new PCP insist I take it. It seemed to be the detox pill that almost everyone was taking. If you can't work through the side effects then I guess it has to go. I'm on the border with it all. I get so doggone upset with my bad days I blame everything on them. I guess I should vent in my own discussion thread. Sorry.  
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.